Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Nashville, TN

August 4, 2011Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2011, 6:02 PM CDT for Marshall County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 6:02 PM CDT (23:02 UTC)
Expired
Aug 4, 2011, 6:30 PM CDT
In force
28 min
Issued by
NWS Nashville, TN

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2568 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS84 KOHX 042302
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU AUG 4 2011

TNZ061-042330-
MARSHALL-
602 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTH AT 10 MPH.

PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITY OF
LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3534 8662 3528 8681 3548 8683 3551 8671

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:37 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 4, 3:37 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT THU AUG 4 2011

.DISCUSSION...

MAJOR PATTERN CHANGE HAS BEGUN FOR MIDDLE TENNESSEE WHICH WILL
GIVE US A SOMEWHAT COOLER BUT WETTER PATTERN FOR THE NEXT WEEK.
FOR TODAY AND TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS
REDEVELOPED EARLIER THIS AFTERNOON ACROSS WESTERN TENNESSEE AND
CONTINUE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA AT THIS
HOUR. HOWEVER...DRIER AIR CONTINUES TO FILTER INTO MIDDLE
TENNESSEE FROM THE NORTH WITH DEWPOINTS IN THE LOW TO MID 60S JUST
NORTH OF THE BORDER...AND EXPECT SOME OF THIS DRIER AIR TO
CONTINUE FILTERING SOUTHWARD OVERNIGHT. WILL SHOW JUST SLIGHT POPS
OVER SOUTHWESTERN ZONES FOR TONIGHT WITH LOW TEMPS SEVERAL
DEGREES COOLER THAN SEEN IN RECENT DAYS.

GLOBAL MODELS CONTINUE TO SHOW H5 RIDGE SHIFTING WESTWARD INTO
THE SOUTHWEST CONUS OVER THE WEEKEND WITH A DEEP TROUGH DIGGING
SOUTHWARD ACROSS THE EASTERN CONUS. THIS WILL BRING A GRADUALLY
INCREASING NORTHWEST FLOW PATTERN TO THE MID STATE THROUGH THE
FORECAST PERIOD...WITH TEMPS EVENTUALLY COOLING DOWN CLOSER TO
NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. HAVE GENERALLY GONE WITH
A GFS/NAM MOS BLEND IN THE SHORT TERM BUT TRENDED CLOSER TO MEX
MOS BY THE END OF THE FORECAST PERIOD. AS FAR AS PRECIP
CHANCES...MOISTURE WILL QUICKLY RETURN BACK INTO THE CWA ON
FRIDAY WITH PWATS RISING BACK TO NEAR/ABOVE 2 INCHES. A SERIES OF
SHORTWAVES MOVING ACROSS THE TENNESSEE VALLEY WILL SPARK SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY AND HAVE KEPT CHANCE POPS INTO
EARLY NEXT WEEK WITH SLIGHT CHANCE POPS EACH NIGHT. GFS/ECMWF SHOW
A DECENT EARLY AUGUST COLD FRONT MOVING ACROSS THE CWA ON
WEDNESDAY...WITH MUCH DRIER AIR AND COOLER TEMPS ON TAP FOR THE
END OF NEXT WEEK. HAVE TRENDED TEMPS/POPS DOWNWARD IN THE LONG
TERM FORECAST BASED ON LATEST MEX GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  95  77  95 /  05  30  20  40
CLARKSVILLE    69  94  74  93 /  05  30  20  30
CROSSVILLE     67  88  71  87 /  10  30  30  50
COLUMBIA       74  96  75  95 /  20  30  20  40
LAWRENCEBURG   74  95  76  93 /  20  30  20  40
WAVERLY        71  95  74  94 /  20  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

55
Hazardous weather outlook, Aug 4, 4:27 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT THU AUG 4 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-052130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
427 PM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHWEST
COUNTIES OF THE MID STATE TONIGHT. BRIEF GUSTY WINDS OVER 40 MPH
AND HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING.
DAMAGING WIND IS THE MAIN THREAT.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

In the hours before

Local storm report, Aug 4, 2:53 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     5 W MONTEREY            36.13N 85.33W
08/03/2011                   PUTNAM             TN   911 CALL CENTER

            TREE BLOWN DOWN ON HIGHWAY 70

&&

SHAMBURGER
Local storm report, Aug 4, 2:55 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     4 ESE WOODBURY          35.80N 86.00W
08/03/2011                   CANNON             TN   DEPT OF HIGHWAYS

            TREE BLOWN DOWN ON PARCHCORN HOLLOW ROAD

&&

SHAMBURGER
Local storm report, Aug 4, 3:08 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             10 SW MURFREESBORO      35.76N 86.53W
08/03/2011  E1.00 INCH       RUTHERFORD         TN   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR ROCKVALE VIA FACEBOOK

&&

SHAMBURGER
Local storm report, Aug 4, 3:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             6 ESE WALTERHILL        35.93N 86.29W
08/03/2011  E1.00 INCH       RUTHERFORD         TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN LASCASSAS BY PUBLIC VIA
            FACEBOOK

&&

SHAMBURGER
Local storm report, Aug 4, 4:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     6 E SPARTA              35.93N 85.37W
08/04/2011                   WHITE              TN   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN IN THE BON AIR COMMUNITY.

1142 PM     TSTM WND DMG     5 E LORETTO             35.08N 87.35W
08/03/2011                   LAWRENCE           TN   DEPT OF HIGHWAYS

            TREES REPORTED DOWN ON SEVERAL ROADS INCLUDING SHANNON
            RD. AND 2ND CREEK RD.

1123 PM     TSTM WND DMG     8 S LYNNVILLE           35.26N 87.01W
08/03/2011                   GILES              TN   DEPT OF HIGHWAYS

            APPROXIMATELY 100 TREES DOWN THROUGHOUT GILES COUNTY.

&&

BW
Special weather statement, Aug 4, 6:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU AUG 4 2011

TNZ061-042330-
MARSHALL-
602 PM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTH AT 10 MPH.

PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITY OF
LEWISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3534 8662 3528 8681 3548 8683 3551 8671

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:48 PM CDTSpecial Weather StatementOHXOverton27 min
Aug 3, 7:49 PM CDTFlash Flood WarningOHXRutherford, Wilson3 hr
Aug 3, 7:58 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton32 min
Aug 3, 8:10 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford35 min
Aug 3, 8:14 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford31 min
Aug 3, 8:35 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam25 min
Aug 3, 9:48 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson27 min
Aug 3, 10:10 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Maury, Williamson35 min
Aug 3, 10:12 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall33 min
Aug 3, 10:38 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne37 min
Aug 3, 11:12 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall33 min
Aug 3, 11:38 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence22 min
Aug 4, 5:16 AM CDTSpecial Weather StatementOHXWayne29 min
Aug 4, 5:20 AM CDTSevere Thunderstorm WarningOHXWayne25 min
Aug 4, 5:39 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne36 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.